Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 1, 2017, 9:21 PM EDT for Putnam County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2017, 9:21 PM EDT (01:21 UTC)
- Expired
- Sep 1, 2017, 9:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
378
WWUS82 KJAX 020121
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT FRI SEP 1 2017
FLZ032-037-020145-
Putnam FL-Clay FL-
921 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM AND
SOUTHEASTERN CLAY COUNTIES UNTIL 945 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florahome, or near Interlachen, moving northeast at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
George's Lake, Bardin and Carraway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2962 8182 2965 8190 2984 8184 2984 8158
2983 8158
TIME...MOT...LOC 0121Z 221DEG 16KT 2969 8182
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 8:37 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 1, 8:37 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 837 PM EDT Fri Sep 1 2017 .UPDATE... Not too many changes to the forecast tonight, other than keeping some higher chance end PoPs for at least the first part of tonight. Numerous thunderstorms across central and southern Florida this evening, and with generally southerly flow, activity should continue moving northward into northeast Florida over the next several hours. Have hung on to scattered storms through the very early morning hours across Florida and the eastern third of southeastern Georgia counties. There may be a few storms capable of gusty winds, but for the most part, locally heavy rainfall will be the primary concern, especially if training continues south of a Gilchrist County to St. Johns County line. Guidance has been quiet regarding fog, but there will probably be a few places early Saturday morning that see some patchy fog. && .AVIATION... Scattered thunderstorms continue to move northward through central Florida. Have timed some convection to a few terminals (KSSI & KGNV), but confidence is low overall in convective coverage overnight. Otherwise, VFR conditions are expected with just some patchy MVFR near sunrise, especially in locations that had a lot of precip today. Winds will be generally out of the south to southwest and less than 8 knots outside of convection. Scattered to numerous thunderstorms are expected again tomorrow across northeast Florida and southeast Georgia. && .MARINE... South to Southwest flow expected through tonight with winds peaking right around 15 kt...possibly higher for a brief time offshore. Seas up to 2-5 ft and for most part looks like dominant seas will be in the swell spectrum (roughly 9 to 12 seconds). Latest guidance suggests very long periods associated with tropical cyclone Irma may begin Mon night or Tue with periods in the 15-17 second range. Main impacts in the next 24-36 hours will be offshore moving storms. Weak frontal boundary/wind shift will be possible Saturday disrupting the wind field to more variable wind. Winds turns west to northwest Sunday due to trofiness in the area...but may turn back to southeast with the sea breeze. Sfc ridge will work north of the area early next week... providing for more east to southeast flow. Rip Currents: Moderate risk may continue tomorrow due to easterly swells for northeast Florida. Lower risk of rip currents is expected for southeast Georgia waters. Increased surf and rip current risk anticipated next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 70 90 / 20 50 20 20 SSI 77 86 74 86 / 30 70 40 20 JAX 75 88 72 89 / 30 70 20 30 SGJ 74 87 74 87 / 30 70 40 30 GNV 73 87 71 89 / 50 60 20 40 OCF 74 88 72 90 / 50 70 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Nelson/McGinnis
Hazardous weather outlook, Sep 1, 8:50 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 850 PM EDT Fri Sep 1 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-030100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 850 PM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Scattered thunderstorms are possible overnight. A few storms could produce brief, gusty winds, but locally heavy rainfall is the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Increased surf and rip current risk possible for most of the next week. Scattered to numerous mainly afternoon thunderstorms each day will be capable of producing gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Sep 1, 7:51 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Jacksonville FL 751 PM EDT FRI SEP 1 2017 GAZ150>152-020030- Pierce GA-Ware GA-Brantley GA- 751 PM EDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIERCE...WEST CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 830 PM EDT... At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near Boggy Bay, or near Waycross, moving northeast at 20 mph. Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Waycross, Blackshear and Boggy Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3110 8236 3120 8244 3138 8227 3126 8204 TIME...MOT...LOC 2351Z 234DEG 16KT 3120 8231 NELSON
Special weather statement, Sep 1, 7:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Jacksonville FL 754 PM EDT FRI SEP 1 2017 GAZ150-163-164-020045- Ware GA-Clinch GA-Charlton GA- 754 PM EDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 845 PM EDT... At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near Stephen Foster State Park, moving northeast at 10 mph. Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Stephen Foster State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3075 8244 3079 8251 3100 8238 3089 8216 TIME...MOT...LOC 2354Z 236DEG 9KT 3081 8243 NELSON
Special weather statement, Sep 1, 8:43 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Jacksonville FL 843 PM EDT FRI SEP 1 2017 FLZ032-037-020115- Putnam FL-Clay FL- 843 PM EDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL 915 PM EDT... At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near Melrose Landing, or near Interlachen, moving north at 25 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... Interlachen, Keystone Heights, Melrose, Melrose Landing, George's Lake, Lake Geneva, Florahome, Johnson and Putnam Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2958 8205 2980 8205 2980 8180 2953 8192 TIME...MOT...LOC 0043Z 194DEG 21KT 2960 8198 NELSON
Special weather statement, Sep 1, 8:59 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
859 PM EDT FRI SEP 1 2017
FLZ040-020130-
Marion FL-
859 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
930 PM EDT...
At 858 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or near Emeralda, moving north at 25 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
This storm will remain over mainly rural areas of southeastern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2915 8189 2918 8164 2905 8164 2905 8166
2896 8166 2896 8184
TIME...MOT...LOC 0058Z 176DEG 24KT 2897 8172
NELSONSpecial weather statement, Sep 1, 9:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
912 PM EDT FRI SEP 1 2017
FLZ035-020145-
Gilchrist FL-
912 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
945 PM EDT...
At 912 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving north at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 8288 2980 8270 2958 8277 2958 8286
2959 8286 2959 8293
TIME...MOT...LOC 0112Z 182DEG 18KT 2969 8280
NELSONSpecial weather statement, Sep 1, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
921 PM EDT FRI SEP 1 2017
FLZ032-037-020145-
Putnam FL-Clay FL-
921 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM AND
SOUTHEASTERN CLAY COUNTIES UNTIL 945 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florahome, or near Interlachen, moving northeast at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
George's Lake, Bardin and Carraway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2962 8182 2965 8190 2984 8184 2984 8158
2983 8158
TIME...MOT...LOC 0121Z 221DEG 16KT 2969 8182
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:43 PM EDT | Special Weather Statement | JAX | Putnam | 32 min |
| Sep 1, 8:59 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Sep 1, 9:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 33 min |
| Sep 1, 9:29 PM EDT | Special Weather Statement | JAX | Baker | 31 min |
| Sep 1, 9:34 PM EDT | Special Weather Statement | JAX | Marion | 26 min |
| Sep 1, 9:48 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| Sep 1, 9:51 PM EDT | Special Weather Statement | JAX | Gilchrist | 24 min |
| Sep 1, 9:58 PM EDT | Areal Flood Advisory | JAX | Baker, Duval, Nassau | 4 hr |
| Sep 1, 10:05 PM EDT | Special Weather Statement | JAX | Baker | 25 min |
| Sep 1, 10:09 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Sep 1, 10:24 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Sep 1, 10:30 PM EDT | Special Weather Statement | JAX | Baker | 30 min |
| Sep 1, 10:34 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 26 min |
| Sep 1, 10:38 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 40 min |
| Sep 1, 10:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 1, 10:44 PM EDT | Special Weather Statement | JAX | Duval | 31 min |
| Sep 1, 10:54 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Sep 1, 10:57 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Sep 1, 11:03 PM EDT | Special Marine Warning | JAX | 87 min | |
| Sep 1, 11:07 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 3 hr |
| Sep 1, 11:10 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 35 min |
| Sep 1, 11:19 PM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Sep 1, 11:24 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 1, 11:33 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Sep 1, 11:38 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Sep 1, 11:58 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Sep 2, 12:14 AM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 3 hr |
| Sep 2, 12:17 AM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Sep 2, 12:21 AM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Sep 2, 12:42 AM EDT | Areal Flood Advisory | JAX | Baker | 3 hr |
| Sep 2, 1:28 AM EDT | Special Marine Warning | JAX | 47 min | |
| Sep 1, 11:26 PM EDT | Special Weather Statement | JAX | Camden | 49 min |
| Sep 2, 1:12 AM EDT | Special Weather Statement | JAX | Brantley | 33 min |
| Sep 2, 1:46 AM EDT | Special Weather Statement | JAX | Brantley | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.